NetWellness is a global, community service providing quality, unbiased health information from our partner university faculty. NetWellness is commercial-free and does not accept advertising.
Wednesday, September 28, 2016
Skin Care and Diseases
I have Rosacea, mostly affecting the nose. I recently started Tazorac to unblock deeply clogged pores. I know it can cause redness at first, but since I started the Tazorac two weeks ago, it makes the red blotchy spots worse. Is this temporary or will this likely be a permanent side effect?
It is common to have an increased inflammatory response on facial skin following the use of topical retinoids. Tazorac is a very powerful drug and will certainly improve your rosacea in the long run. You may wish to talk to your dermatologist about the use of other anti-inflammary agents to minimize the blotchiness of your nose. This is likely a temporary process and usually subsides as treatment progresses. It may, however, take several months. Talk to your physician. I am sure he/she is aware of all of the problems associated with Tazorac use.
Charles L Heaton, MD
College of Medicine
University of Cincinnati